Cases reported "Vomiting"

Filter by keywords:



Filtering documents. Please wait...

1/7. Irukandji-like syndrome in South florida divers.

    Irukandji syndrome is a constellation of delayed severe local and systemic symptoms occurring after a Carukia barnesi box jellyfish sting involving any exposed skin. These cases are limited to australia, the habitat of that animal. Numerous other cases of an Irukandji-like syndrome after other small Carybdeid genus envenomations have been reported elsewhere in the world. There have yet been no reports of Irukandji-like syndrome occurring in continental US coastal waters. We describe 3 cases of marine envenomation causing such a symptom complex in US military combat divers off Key West, FL. It is unclear what species caused the injuries, but a member of the Carybdeid genus seems most likely.
- - - - - - - - - -
ranking = 1
keywords = animal
(Clic here for more details about this article)

2/7. Carboxyatractyloside poisoning in humans.

    OBJECTIVE: Cocklebur (xanthium strumarium) is an herbaceous annual plant with worldwide distribution. The seeds contain the glycoside carboxyatractyloside, which is highly toxic to animals. We describe nine cases of carboxyatractyloside poisoning in humans which, to our knowledge, has not previously been reported. The clinical, laboratory and histopathological findings and our therapeutic approach are also discussed. SUBJECTS AND methods: The patients presented with acute onset abdominal pain, nausea and vomiting, drowsiness, palpitations, sweating and dyspnoea. Three of them developed convulsions followed by loss of consciousness and death. RESULTS: Laboratory findings showed raised liver enzymes, indicating severe hepatocellular damage. BUN and creatinine levels were raised, especially in the fatal cases who also displayed findings of consumption coagulopathy. CPK-MB values indicative of myocardial injury were also raised, especially in the fatal cases. Three of the patients died within 48 hours of ingesting carboxyatractyloside. Post-mortem histopathology of the liver confirmed centrilobular hepatic necrosis and renal proximal tubular necrosis, secondary changes owing to increased permeability and microvascular haemorrhage in the cerebrum and cerebellum, and leucocytic infiltrates in the muscles and various organs including pancreas, lungs and myocardium. CONCLUSIONS: Carboxyatractyloside poisoning causes multiple organ dysfunction and can be fatal. Coagulation abnormalities, hyponatraemia, marked hypoglycaemia, icterus and hepatic and renal failure are signs of a poor prognosis. No antidote is available and supportive therapy is the mainstay of treatment.
- - - - - - - - - -
ranking = 1
keywords = animal
(Clic here for more details about this article)

3/7. New-onset rheumatoid arthritis after anthrax vaccination.

    BACKGROUND: anthrax vaccine was licensed in 1970 and is used to protect individuals exposed to biological warfare and those who may come in contact with bacillus anthracis in infected animals or in laboratory settings. The current adsorbed anthrax vaccine is regarded as effective and safe. Adverse effects reported include fever, chills, myalgia, arthralgia, and nausea. Four cases of rheumatoid arthritis (RA) temporally related to anthrax vaccine have been reported. As the number of administered doses increases, a better understanding of its adverse events profile will be forthcoming. OBJECTIVE: To describe another patient with RA temporally related to anthrax vaccination. methods: A 42-year-old man developed bilateral knee stiffness and pain in all the proximal interphalangeal joints 5 days after receiving the first dose of anthrax vaccine. He reported chills, fever, and joint and neck pain, with a tender nodule at the injection site after dose 2. Hours after receiving dose 3 he experienced fever, chills, nausea, vomiting, and neck, hand, and shoulder pain. The vaccination series was terminated after the third dose. RESULTS: physical examination revealed moderate swelling and tenderness of his bilateral proximal interphalangeal joints. His complete blood cell count was normal; rheumatoid factor level, 198 IU/mL; erythrocyte sedimentation rate, 53 mm/h; antinuclear antibodies, negative; c-reactive protein level, 2.7 mg/L; and anti-cyclic citrullinated peptide antibody level, 168 EU. Radiographs revealed mild degenerative changes in his hands and knees bilaterally. CONCLUSIONS: This case represents a fifth patient with RA temporally related to anthrax vaccine.
- - - - - - - - - -
ranking = 1
keywords = animal
(Clic here for more details about this article)

4/7. Pre-anaesthetic administration of dantrolene sodium to a patient at risk from malignant hyperthermia: case report.

    The pre-anaesthetic administration of dantrolene sodium to individuals at risk from malignant hyperthermia has not yet found an accepted place in human anaesthetic practice, although the effectiveness of dantrolene sodium as a prophylactic drug has been clearly shown in animal studies. In the patient described in this report, no conclusion is drawn about the effectiveness of dantrolene sodium, but attention is drawn to a brief episode of vomiting and diarrhoea some two hours after ingestion of the drug. Modification of the dosage scheme may be advisable.
- - - - - - - - - -
ranking = 1
keywords = animal
(Clic here for more details about this article)

5/7. sodium cholate dissolution of retained biliary stones: mortality rate following intrahepatic infusion.

    The reported complication rate from T-tube infusion of sodium cholate for dissolution of retained biliary stones is low. Among 84 patients reported in the English-language literature, and 10 additional cases of our own, there have been no deaths, an incidence of liver enzyme elevation in 7%, fever in 5%, cholangitis in 2%, and pancreatitis in 2%. Recently, we have infused 100mM sodium cholate at 30 cc/hr into patients through transhepatic biliary stents in an effort to rid the intrahepatic biliary tree of retained stones and biliary sludge. Appropriate precautions were taken to prevent increased biliary pressures by the insetion of a 30 cm manometer into the perfusion system. During four transhepatic infusions in three patients, all experienced nausea and vomiting, and two of the three patients developed diarrhea and abdominal pain. liver enzymes became elevated during all four infusions, and two of the three patients became septic and died shortly after their infusions. Experimental work in animals suggests that intrahepatic sodium cholate infusion results in injury to the ductal epithelium and predisposes patients to bactermia and sepsis. Even though T-tube infusion of sodium cholate into the common bile duct is well tolerated, direct infusion into the intrahepatic biliary tree through a transhepatic tube is not and carries a high risk of sepsis and death.
- - - - - - - - - -
ranking = 1
keywords = animal
(Clic here for more details about this article)

6/7. Fatal infection associated with group C streptococci.

    Serious infection caused by Lancefield group C streptococci is unusual in man. Two unrelated deaths associated with these organisms in a 55 year old woman who died after three days of diarrhoea and vomiting, and in a 65 old man who died after a week of non-specific symptoms, are presented. Post mortem examination showed septicaemia in the former and severe aortic stenosis with widespread septic emboli and probable meningitis in the latter. Lancefield group C streptococci were isolated from both cases. These organisms may be carried asymptomatically and usually cause disease in animals but cases of serious human infection have recently been described, mainly in elderly patients or those with other predisposing factors.
- - - - - - - - - -
ranking = 1
keywords = animal
(Clic here for more details about this article)

7/7. Insect repellent (N,N-diethyl-m-toluamide) cardiovascular toxicity in an adult.

    OBJECTIVE: To describe a case of N,N-diethyl-m-toluamide (deet)-induced cardiovascular toxicity in an adult and reviews other cases that have been reported in the published literature. Human and animal data available on deet pharmacokinetics are reviewed and factors that predispose an individual to deet toxicity are identified. DATA SOURCES: Case report information was obtained through personal contact with the patient during hospitalization and by telephone, and also from the patient's medical records. Computerized literature searches were conducted with the following systems to obtain medical literature on deet toxicity: TOXLINE, International Pharmaceutical abstracts, and medline. Index Medicus was searched manually. STUDY SELECTION: All reported cases of deet toxicity in children and adults were reviewed. DATA EXTRACTION: case reports were evaluated for the quantity of the deet exposure (topical or oral), the clinical manifestations of the exposure, and the outcome of the exposure. DATA SYNTHESIS: This case is similar in some aspects to those already in the literature; however, very few cases of deet toxicity in adults have been reported. Cardiovascular toxicity in humans related to deet application has not been previously reported in the published medical literature. deet exposure (topical or oral) results in a highly variable clinical course. Whether the outcome is death or recovery without sequelae is difficult to predict. CONCLUSIONS: Adults, as well as children, are at risk for toxicity from insect repellents. The use of highly concentrated deet-containing insect repellents should be avoided to reduce the risk of toxicity in both children and adults. The consequences of deet toxicity are variable and unpredictable.
- - - - - - - - - -
ranking = 1
keywords = animal
(Clic here for more details about this article)


Leave a message about 'Vomiting'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.